Estimation of bivariate and marginal distributions with censored data

Michael G. Akritas, Ingrid Van Keilegom

Research output: Contribution to journalArticle

37 Scopus citations

Abstract

Consider a pair of random variables, both subject to random right censoring. New estimators for the bivariate and marginal distributions of these variables are proposed. The estimators of the marginal distributions are not the marginals of the corresponding estimator of the bivariate distribution. Both estimators require estimation of the conditional distribution when the conditioning variable is subject to censoring. Such a method of estimation is proposed. The weak convergence of the estimators proposed is obtained. A small simulation study suggests that the estimators of the marginal and bivariate distributions perform well relatively to respectively the Kaplan-Meier estimator for the marginal distribution and the estimators of Pruitt and van der Laan for the bivariate distribution. The use of the estimators in practice is illustrated by the analysis of a data set.

Original languageEnglish (US)
Pages (from-to)457-471
Number of pages15
JournalJournal of the Royal Statistical Society. Series B: Statistical Methodology
Volume65
Issue number2
DOIs
StatePublished - Jun 2 2003

All Science Journal Classification (ASJC) codes

  • Statistics and Probability
  • Statistics, Probability and Uncertainty

Fingerprint Dive into the research topics of 'Estimation of bivariate and marginal distributions with censored data'. Together they form a unique fingerprint.

  • Cite this